The Dr. suggested I need to correct my "asian jaw" line with botox ( I did not go in for this proceedure). he injected 20 units into ea side. Now I no longer have upper cheek bones and my smiles stops half way. I find it hard to try to pronounce certain words. My smiles no longer look the same in pictures. I look like I have put on 20 pounds from the way my cheeks are forming when I smile. What went wrong?
Botox for "Asian Jaw"
Doctor Answers (3)
Botox for hypertrophic masseter muscles of the cheek
If the botox caused an effect in the nearby muscles that elevate the lips, then your smile can be affected. Fortunately this is not permanent, but you will have to wait many weeks to see the function return.
The Botox migrated
Using Botox in the masseter muscle to make the jaw line less square is becoming popular. The danger is migration into the major smile muscle and the DLA muscle, which can result in an irregular smile. The adverse effect will gradually subside.
Web reference: http://www.drmarylupo.com
Botox for the jaw
To be honest, I have no idea what you mean when you write "Asian Jaw." However, I do know that many Asians have Botox injections for a non-surgical jaw reduction. This is accomplished by injecting Botox into the masseter muscles to decrease their bulk. I have done this many times in Asians and other ethnic groups without causing the problems you describe. I inject 30 units into each muscle and repeat this 1 or 2 times at monthly intervals until the desired reduction is achieved. I have nice photos of this on my blog.
From your description of your problems, it seems like your doctor injected the wrong muscles, hitting your zygomatic muscles, which influence your smile, instead of the masseter muscles. These muscles are nowhere near each other. This is why it is important to get injected by experienced doctors who are intimately familiar with facial anatomy. Too many poorly trained doctors are injecting Botox to get into the cosmetic medicine business. (This is a general statement and is not directed towards your doctor- I have no idea what his or her training is.) Luckily, Botox wears off, so your problem will eventually resolve. Good luck.
Web reference: http://drgenterblog.wordpress.com/
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.